| Model Number |
500001002506 |
| Medical Device Problem Codes |
Electrical /Electronic Property Problem (1198); Loose or Intermittent Connection (1371)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/31/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that when using the bd pyxis¿ medstation¿ es tower system biometric identifier required maintenance.The customer reported that the biometric identifier (bio-id) was not functioning and that there was no light illuminated on the bio-id scanner.Users were unable to use the bio-id to log in to the station and were required to use alternative authentication methods.The station displayed the error message "bio-id requires maintenance." the customer stated that this malfunction caused a delay in dispensing medication to patients.However, there were no adverse events or injuries reported based on this event.
Additional Manufacturer Narrative
A review of the complaint history for (b)(6) was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for (b)(6) was performed from the date of manufacture, 15-jul-2026 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident, it was determined that the system biometric identifier failed.A field service engineer (fse) found that the biometric identifier (bio-id) would intermittently lose power when the keyboard was moved in and out.During inspection, the fse discovered that the wire ties within the e-drawer were excessively tight, causing strain on the bio-id wiring.The fse removed the existing wire ties and resecured the cables using new wire ties to allow proper cable movement.The fse then tested the bio-id using the hardware test application (hta) and confirmed that it no longer lost power or disconnected when the keyboard was moved.The bio-id functioned normally, resolving the issue.The system functioned as intended after the field service engineer repaired the device.